Jump to content
CrazyBoards.org

Constant Agitated Feelings/State


Recommended Posts

I'm asking for a little input on this agitated feeling I've been having. I'm posting this under Bipolar because my Pdoc at the IOP Adult Day Hospital (was there 2x in 2 years for about a month each time), seems to think my primary diagnosis is Bipolar NOS and not BPD.

I'm always agitated to some degree. People, things, situations knock me off balance pretty easy, probably due to my low self esteem and feelings of powerlessness in the world. However, since about 1/20/11 I have had these feelings of wanting to jump out of my skin. Sometimes I feel like I am shaking inside of my body. I was taking Lithium 900mgs for a few weeks with Inderal but the intense jaw pain I thought I was getting from the meds actually made me stop my meds about 5 days ago..

I'm wondering if this is hypomania or intense anxiety in some way. I tend to ruminate over my many problems ( pending homelessness, new divorcee, current relationship, lack of employment as a new R.N., single parenting, no alimony or child support, having to go on public assistance, credit card debt/bankruptcy pending).

Sad to say, even as a nurse I have no idea what anxiety really is. We worked on it a bit in IOP and I thought I fit the category somewhat but I don't get racing heart, sweating, etc. Just the obsessive thoughts about my problems and intense fear that I really will be like this forever.

This is the "sickest" I've ever been, but the world doesn't seem to notice it. The only people who really know are my boyfriend, the kids, and the IOP hospital.

Thanks in advance for any help. Any suggestions to relieve my symptoms would be greatly appreciate. I have an appt. with a new Pdoc tomorrow and intend to fully disclose my pressing issues to her tomorrow. I really do want to feel better and be med compliant. I'm just at my wit's end.

Link to comment
Share on other sites

not a doctor, never will be.

But, i never heard of lithium causing this intense jaw pain.

You don't want to go off and on inderal, because of the rebound hypertension, and fluctuations in blood pressure, can mess you up. this has happened to me. trazodone can also cause heart palpitations and also agitation, so im not sure if that's the drug either. I was really agitated by trazodone.

Which medications did u go off of? did they lessen your jaw symptoms?

Link to comment
Share on other sites

Blart752- to give you a quick run down I started the Lithium around 1/2011, added the Inderal around 2/15/11, and have never tried the Trazodone that was prescribed for sleep (because I'm kinda scared of it). I do have borderline Hypertension but it has never been medicated. I stopped the Lithium 900mgs and Inderal 20mgs 5 days ago. The odd thing is the pain has subsided in my jaw, but it's still there, especially at night. Hence the need for me to post about anxiety maybe being an issue for me along with the other feelings. Of course the ever present nurse in me went online and read about salivary glands becoming plugged, and then my mind gets to thinking that the "salts" are plugging my glands and they are now infected, or that at the very least I'm dehydrated ( I don't get thirsty on Lithium) and I try drinking more (doesn't help), and I'm left out there to flap in the wind with my theories.

I've had MI issues for about 15 years or so, it's just these symptoms are all new to me and it is very distressing. I'm sure the Pdoc will find my symptoms wierd too. The exact feeling is the one you get when you're sucking on a very sour lemon. And it's going on at the moment since I'm typing about it. :wall:

Oh, and I am not coming off of any other meds. Have been unmedicated for almost 2 years.

{Sorry about the edits my brain is having problems processing Pdoc and Tdoc and I changed it like 4 times back and forth, ughhh}

Link to comment
Share on other sites

I'm not sure what meds you've tried in the past but I was having a similar issue with feeling agitated and started taking Seroquel and it helps a lot. It may not be for you but perhaps you need a medicine that's a bit sedating right now. There are lots haha.

Link to comment
Share on other sites

I'm not sure what meds you've tried in the past but I was having a similar issue with feeling agitated and started taking Seroquel and it helps a lot. It may not be for you but perhaps you need a medicine that's a bit sedating right now. There are lots haha.

I took Seroquel for a small "spell" when I was first discharged from the Adult Day Hospital in 8/08. I took between 100-200 mgs. It gave me the creepy crawlies on my skin and restless leg issues. My concern is I'll need something the state medicaid program will pay for. I'm sure the Pdoc will know what to prescribe in the finacial venue as it's a clinic I'll be going to tomorrow).

I appreciate your suggestion. This is my first visit and I'm paranoid she'll think I'm drug seeking or something. That's the BPD paranoia in me. :(

Link to comment
Share on other sites

i've had periods of time where due to antipsychotic medication, it felt like me mouth was extremely dry, add to it the oromandibular dystonia, which can sure make it uncomfortable to swallow. and still have to this very day, esophageal dysmotility. which means the esophagus or throat muscles become discoordinated, and don't function as well as they should. This was contributed by a bad diet, full of drinking too much soda, and feeling bloated and gassy alot. I also had restless leg syndrome on seroquel.

RLS-which i'm not really going to treat, except if i end up taking clozaril, which will probably induce fatness, but i need this, in order to get my muscles in my body all set. i still have the RLS, but don't want to take requip or mirapex due to the apparent side effects that can happen while on these drugs.

for anxiety, you don't need racing heart, or sweating. for the most part it can be just overall tension, muscle tension, chest pain, tightness in chest or throat area, headaches. shortness of breath(not due to other medical conditions.) in fact that is why it is so easy to diagnose because many of the symptoms of real illness can easily be mistaken for just anxiety.

Link to comment
Share on other sites

I don't think that was the best idea to just quit your meds. Especially Lithium.

Atenolol, which is in the same class of drugs as Inderal, gave me bruxism. My jaw was sore enough that it took about a week to stop hurting after I stopped it. But you still shouldn't stop drugs abruptly like that. Maybe go down to 10mg Inderal, and then call your doctor. Seriously.

Link to comment
Share on other sites

I don't think that was the best idea to just quit your meds. Especially Lithium.

Atenolol, which is in the same class of drugs as Inderal, gave me bruxism. My jaw was sore enough that it took about a week to stop hurting after I stopped it. But you still shouldn't stop drugs abruptly like that. Maybe go down to 10mg Inderal, and then call your doctor. Seriously.

true, are u sure atenolol gave u bruxism? that's a rare side effect, if at all. inderal made it hard for me to breathe alongwith taking seroquel, so much so, that i kept yawning or opening and closing my mouth/jaw to bring in air. that's what happened with me.

Link to comment
Share on other sites

Thanks for your input. It is very much appreciated. Now if I had been taking my meds long term I don't think I'd ever just quit cold turkey. I know I shouldn't

stop taking my meds abruptly, and if I had a patient who did that , I'd be very worried about them. But since I really neglect my health, it's so easy to make

unwise choices.

I do go to the Pdoc tomorrow and hopefully they'll understand that I'm really not trying to be non-compliant, I am just at my sickest, and

really don't like taking medications for the most part. It's gonna take some time for me to get my head wrapped around my mental decline. But I do want

to be stable, and I fully intend to restart some type of medication regimen. I'd consider a low low dose off Seroquel, coupled with Lamictal, maybe even

Geodon (if insurance pays for it). I'm feeling Lithium gun shy now, but I'll revisit it if I absolutely have to. Maybe some Klonopin. Absolutely no AD's for me,

ever again.

Again, thank you for your input, it is very valuable to me.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...